Alert archive / Florida / Freeze Warnings in 2009

Freeze Warning 4, NWS Melbourne, FL

January 22, 20096 counties in Florida

NWS Melbourne, FL issued this freeze warning at Jan 22, 2009, 4:15 AM EST for 6 counties in Florida. It took effect at Jan 23, 2009, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2009, 4:15 AM EST (09:15 UTC)
In effect from
Jan 23, 2009, 1:00 AM EST
Expired
Jan 23, 2009, 8:00 AM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2009-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2009-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 220915
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EST THU JAN 22 2009

FLZ041-044-141-144-221400-
/O.UPG.KMLB.FZ.A.0006.090123T0800Z-090123T1300Z/
/O.NEW.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
/O.CON.KMLB.HZ.W.0002.000000T0000Z-090122T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH...
CLERMONT
415 AM EST THU JAN 22 2009

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALSO ISSUED
A FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY.

TEMPERATURES IN THE MID 20S WILL OCCUR UNTIL SHORTLY AFTER
SUNRISE THIS MORNING ALONG WITH AREAS OF FROST. THESE TEMPERATURES
WILL KILL SENSITIVE VEGETATION AND FREEZE EXPOSED WATER PIPES.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS
EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

FLZ045>047-053-058-147-221400-
/O.NEW.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
/O.CON.KMLB.HZ.W.0002.000000T0000Z-090122T1400Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-OKEECHOBEE-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...MELBOURNE...
PALM BAY...KISSIMMEE...ST CLOUD...OKEECHOBEE...TITUSVILLE
415 AM EST THU JAN 22 2009

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALSO ISSUED
A FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY.

TEMPERATURES IN THE MID TO UPPER 20S WILL OCCUR UNTIL SHORTLY
AFTER SUNRISE THIS MORNING ALONG WITH AREAS OF FROST. THESE
TEMPERATURES WILL KILL SENSITIVE VEGETATION AND FREEZE EXPOSED
WATER PIPES.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS
EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

FLZ054-059-221400-
/O.NEW.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
/O.CON.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/
INDIAN RIVER-ST. LUCIE-
INCLUDING THE CITIES OF...VERO BEACH...FORT PIERCE
415 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING.
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALSO ISSUED A FREEZE
WARNING FROM 3 AM TO 8 AM EST FRIDAY.

TEMPERATURES FROM AROUND 30 TO THE LOWER 30S WILL OCCUR UNTIL
SHORTLY AFTER SUNRISE THIS MORNING ALONG WITH AREAS OF FROST. THESE
TEMPERATURES WILL KILL SENSITIVE VEGETATION.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS
EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

FLZ064-221400-
/O.CON.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/
MARTIN-
INCLUDING THE CITY OF...HOBE SOUND
415 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

TEMPERATURES IN THE LOWER TO MID 30S WILL OCCUR UNTIL SHORTLY
AFTER SUNRISE THIS MORNING...ALONG WITH AREAS OF FROST. THESE
TEMPERATURES WILL KILL SENSITIVE VEGETATION.

AREAS OF FROST AND NEAR FREEZING TEMPERATURES WILL OCCUR EARLY
FRIDAY MORNING...MAINLY ACROSS INTERIOR AND WESTERN SECTIONS OF
THE COUNTY. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

RL
2 follow-up statements
000 
WWUS72 KMLB 221417
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
917 AM EST THU JAN 22 2009

FLZ041-044>047-053-058-141-144-147-222100-
/O.EXP.KMLB.HZ.W.0002.000000T0000Z-090122T1400Z/
/O.CON.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
OKEECHOBEE...DAYTONA BEACH...CLERMONT...TITUSVILLE
917 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
FRIDAY...
...HARD FREEZE WARNING HAS EXPIRED FOR THIS MORNING...

TEMPERATURES IN THE UPPER 20S TO THE LOWER 30S WILL OCCUR UNTIL
SHORTLY AFTER SUNRISE FRIDAY MORNING ALONG WITH WIDESPREAD FROST.
THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION AND FREEZE
EXPOSED WATER PIPES.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST
IS EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION. 

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

FLZ054-059-222100-
/O.EXP.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/
/O.CON.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
INDIAN RIVER-ST. LUCIE-
INCLUDING THE CITIES OF...VERO BEACH...FORT PIERCE
917 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
FRIDAY...
...FREEZE WARNING HAS EXPIRED FOR THIS MORNING...

TEMPERATURES FROM AROUND 30 TO THE LOWER 30S WILL OCCUR UNTIL
SHORTLY AFTER SUNRISE FRIDAY MORNING ALONG WITH WIDESPREAD FROST.
THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS
EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION. 

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS.

$$

FLZ064-221530-
/O.EXP.KMLB.FZ.W.0003.000000T0000Z-090122T1400Z/
MARTIN-
INCLUDING THE CITY OF...HOBE SOUND
917 AM EST THU JAN 22 2009

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

MORNING TEMPERATURES HAVE RISEN ABOVE FREEZING ALREADY THIS
MORNING. HOWEVER...TEMPERATURES ACROSS INTERIOR MARTIN COUNTY ARE
EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S AGAIN OVERNIGHT.
SCATTERED FROST IS EXPECTED TO FORM AFTER MIDNIGHT IN THESE AREAS.

$$
000 
WWUS72 KMLB 221852
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
152 PM EST THU JAN 22 2009

FLZ041-044-045-144-231300-
/O.CAN.KMLB.FZ.W.0004.090123T0800Z-090123T1300Z/
/O.NEW.KMLB.HZ.W.0003.090123T0600Z-090123T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...CLERMONT
152 PM EST THU JAN 22 2009

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY.

OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S 
ACROSS MUCH OF INLAND VOLUSIA...LAKE AND NORTHWEST ORANGE COUNTIES. 
DURATION OF FREEZING TEMPERATURES WILL BE BETWEEN 5 TO 7 
HOURS...WITH 2 TO 4 HOURS OF TEMPERATURES 28 OR BELOW. THESE
TEMPERATURES WILL KILL SENSITIVE VEGETATION AND FREEZE EXPOSED
WATER PIPES.

THE HARD FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS
EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE
VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE 
EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM 
ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS... 
BLANKETS AND CURTAINS.

$$

FLZ046-047-053-054-058-059-141-147-231300-
/O.EXT.KMLB.FZ.W.0004.090123T0600Z-090123T1300Z/
SEMINOLE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-
ST. LUCIE-COASTAL VOLUSIA-NORTHERN BREVARD-
INCLUDING THE CITIES OF...SANFORD...MELBOURNE...PALM BAY...
KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE...
DAYTONA BEACH...TITUSVILLE
152 PM EST THU JAN 22 2009

...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY...

OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER
30S ACROSS THE WARNED AREAS. DURATION OF FREEZING TEMPERATURES
WILL RANGE FROM 4 TO 6 HOURS OVER INTERIOR PORTIONS OF EAST
CENTRAL FLORIDA AND WEST OF I 95...TO JUST 2 TO 4 EAST OF I 95.

THE FREEZE WARNING FOR EARLY FRIDAY MORNING MEANS SUB-FREEZING 
TEMPERATURES ARE EXPECTED AGAIN. IN ADDITION...WIDESPREAD FROST IS 
EXPECTED. RESIDENTS WILL NEED TO CONTINUE TO PROTECT SENSITIVE 
VEGETATION.

ALSO...MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
EXTREME CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM
ALL MATERIAL AWAY THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS...
BLANKETS AND CURTAINS.

$$

SEDLOCK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 22, 3:25 AM EST, 50 minutes earlier.

Area forecast discussion, Jan 22, 3:25 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 AM EST THU JAN 22 2009

.DISCUSSION...

...FREEZING TEMPS FOR MUCH OF THE AREA AGAIN TONIGHT ALONG WITH
WIDESPREAD FROST...

CURRENTLY...HIGH PRESSURE CONTINUES TO BUILD IN FROM THE WEST AND
MOST OF THE AREA HAS HAD TEMPS BELOW FREEZING. FAWN OBSERVATIONS
SHOW WIDESPREAD MID 20S ACROSS THE NORTH. WHILE WINDS OVERALL ARE
VERY LIGHT...SOME SLIGHT BOUNDARY LAYER FLOW HAS LED TO TEMPS
OSCILLATING UP AND DOWN.

TODAY-TONIGHT...THERE HAS BEEN LITTLE CHANGE WITH THE MODELS
SHOWING A HIGH PRESSURE CENTER SETTLING OVER THE CENTRAL
PENINSULA. THE AIR MASS WILL GRADUALLY MODIFY AND MAX TEMPS SHOULD
BE 5-10 DEGREES WARMER THAN YESTERDAY...BUT STILL WELL BELOW
NORMAL IN THE UPPER 50S NORTH TO MID 60S FAR SOUTH.

EXPECT EVEN BETTER RADIATIONAL COOLING CONDITIONS TONIGHT WITH
LITTLE/NO BOUNDARY LAYER FLOW AND CONTINUED CLEAR SKIES. MOS
CONTINUES TO SHOW MINS IN THE UPPER 20S ACROSS THE NORTH.
THEREFORE THE PREVIOUS FREEZE WATCH WILL BE UPGRADED TO A FREEZE
WARNING.

ADDITIONALLY...GUIDANCE IS SHOWING A PORTION OF THE SOUTH WITH
MIN TEMPS AROUND 30 TO THE LOWER 30S. SINCE THE SURFACE HIGH WILL
BE PERCHED OVER OUR AREA...HAVE OPTED TO EXTEND THE FREEZE
WARNING SOUTHWARD TO OKEECHOBEE...INCLUDING THE SPACE COAST AND
PORTIONS OF THE TREASURE COAST. THE FREEZING TEMPS ALONG THESE
COASTS WILL BE INLAND.

MOS IS SHOWING HIGHER RH VALUES TONIGHT...SO MORE WIDESPREAD FROST
IS ANTICIPATED. A LIGHT ONSHORE WIND COMPONENT SHOULD DEVELOP NEAR
THE COAST THIS AFTERNOON...WHICH WILL RAISE DEW POINTS...SO THE
WIDESPREAD INLAND FROST MIGHT EXTEND ALL THE WAY BACK TO THE
INTRACOASTAL.

FRI-SAT...HIGH PRESSURE WILL REMAIN CENTERED OVER THE PENINSULA.
GOOD RADIATIONAL COOLING FORECAST EACH NIGHT WITH NEAR CALM WIND
AND FEW CLOUDS. TEMPS ALTHOUGH ABNORMALLY COLD SHOULD REMAIN ABOVE
FREEZING FRI NIGHT OVER ALL OF THE AREA WITH PATCHY FROST AND
CLOSER TO SEASON NORMS BY SATURDAY. RIDGE FORECAST TO BREAK DOWN
BY SATURDAY NIGHT IN RESPONSE TO FALLING HEIGHTS NORTH OF THE
AREA.

SUN-WED...LIGHT WINDS SUNDAY AS A WEAK COLD FRONT MOVES TOWARD
THE STATE. QUESTIONABLE MOISTURE RETURN AHD OF THIS FEATURE KEEPS
ANY MENTIONABLE POPS OUT OF THE FORECAST FOR NOW WITH FRONT SHOWN
ONLY MAKING LIMITED PROGRESS INTO THE AREA. WEAK LOW DEVELOPMENT
EAST OF STATE INDICATED BY GFS/ECM EARLY MON AND INTO TUE MAY
PRODUCE A SHOWER CHC MAINLY OVER THE MARINE AREA SUN/MON. STABLE
NE FLOW EARLY IN THE WEEK WL PRODUCE LITTLE SIG WEATHER.

&&

.AVIATION...VFR.

&&

.MARINE...THROUGH TONIGHT THE WINDS WILL BE LIGHT. AN EAST/NORTHEAST
SWELL AT 11-12 SECONDS WILL KEEP SEAS 3-5 FEET OFFSHORE.

WITH HIGH PRESSURE SETTLING OVER THE AREA SEAS WL SHOW CONTINUED
IMPROVEMENT FRIDAY THROUGH THE WEEKEND. NE FETCH EARLY NEXT WEEK
WILL INCREASE SEA HEIGHTS AND HEADLINES MAY BE REQUIRED OVER THE
OUTER WATERS.

&&

.FIRE WEATHER...HIGHER TEMPS TODAY WILL OFFSET A SLIGHT RISE IN
DEW POINTS SO MIN RH VALUES SHOULD FALL INTO THE 20S FOR MOST OF
THE AREA...AND A FEW SPOTS AGAIN SHOULD FALL BELOW 20 PERCENT. SO
LONG DURATIONS OF LOW RH WILL EASILY VERIFY RED FLAG WARNING.

CRITICALLY DRY AFTERNOON CONDITIONS WILL CONTINUE FRIDAY WITH LONG
DURATION OF LOW AFTERNOON RH. INCREASING DEW POINTS EXPECTED
SATURDAY AND WITH APPROACH OF FRONT BY SUNDAY INTO EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  57  28  67  39 /   0   0   0   0
MCO  60  32  69  39 /   0   0   0   0
MLB  62  32  67  41 /   0   0   0   0
VRB  63  32  69  42 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR INDIAN RIVER-
     MARTIN-ST. LUCIE.

     HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL
     VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE.

     FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.

AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jan 21, 5:25 PM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
525 PM EST WED JAN 21 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-221100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
525 PM EST WED JAN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...

ANOTHER COLD NIGHT IS EXPECTED ACROSS EAST CENTRAL FLORIDA WITH
SEVERAL HOURS OF TEMPERATURES BELOW FREEZING. A HARD FREEZE IS
EXPECTED FROM OKEECHOBEE NORTH TO LAKE AND VOLUSIA
COUNTIES...INCLUDING MAINLAND BREVARD. A FREEZE WARNING IS IN
EFFECT FOR THE TREASURE COAST AND THE BARRIER ISLANDS OF BREVARD
COUNTY...INCLUDING MERRITT ISLAND. ACROSS THE HARD FREEZE WARNING
AREAS THE LONG DURATION OF FREEZING TEMPERATURES WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION IF NOT PROTECTED. ADDITIONALLY...IT
IS ADVISED TO COVER EXPOSED PIPES TO PREVENT THEM FROM FREEZING
IN AREAS WHERE A HARD FREEZE IS EXPECTED.

MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME
CAUTION WITH SPACE HEATERS...KEEPING THE HEATER AWAY FROM ALL
MATERIAL THAT MAY BE COMBUSTIBLE...SUCH AS PILLOWS... BLANKETS
AND CURTAINS.

...LAKE...VOLUSIA...AND SEMINOLE COUNTIES...
LOWS ARE EXPECTED IN THE LOW TO MID 20S TONIGHT WITH SUBFREEZING
TEMPERATURES EXPECTED FOR 10 TO 12 HOURS...AND BELOW 28 DEGREES
FOR 6 TO 8 HOURS.

...ORANGE...OSCEOLA...AND OKEECHOBEE COUNTIES...
LOWS ARE EXPECTED IN THE MID 20S TONIGHT WITH SUBFREEZING
TEMPERATURES LASTING FOR 8 TO 10 HOURS...AND BELOW 28 DEGREES FOR
3 TO 5 HOURS.

...BREVARD...
LOWS ARE EXPECTED IN THE MID 20S OVER MAINLAND BREVARD TONIGHT
WITH SUBFREEZING TEMPERATURES LASTING FOR 8 TO 10 HOURS...AND
BELOW 28 DEGREES FOR 2 TO 4 HOURS. ALONG THE BARRIER ISLANDS OF
BREVARD COUNTY...INCLUDING MERRITT ISLAND...LOWS WILL REACH THE
UPPER 20S TO LOW 30S...WITH 4 TO 6 HOURS OF FREEZING TEMPERATURES.

...INDIAN RIVER...SAINT LUCIE...AND MARTIN COUNTIES...
LOWS ARE EXPECTED IN THE UPPER 20S TO LOWER 30S. DURATION OF
FREEZING TEMPERATURES WILL RANGE FROM 7 TO 9 HOURS OVER INTERIOR
PORTIONS WEST OF I 95...TO JUST 1 TO 2 HOURS ALONG THE IMMEDIATE
MARTIN COUNTY COAST.

...WIND AND SEA IMPACT...
ELEVATED NORTHWEST WINDS UP TO 15 KNOTS WITH SEAS UP TO 6 FEET
WILL CONTINUE OFFSHORE THROUGH THE EARLY EVENING. SMALL CRAFT
SHOULD EXERCISE CAUTION. AS HIGH PRESSURE BUILDS IN TONIGHT WINDS
AND SEAS WILL BEGIN TO DECREASE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE COLD HIGH PRESSURE CENTER IS FORECAST TO BE OVER THE FLORIDA
PENINSULA FRIDAY MORNING AND RESULT IN FREEZING TEMPERATURES
ACROSS THE NORTH. WIDESPREAD FROST IS ALSO EXPECTED FOR MUCH OF
THE AREA.

LOW RELATIVE HUMIDITY VALUES WILL CONTINUE THE FIRE WEATHER
CONCERN THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 1:52 PM ESTHard Freeze WarningMLBLake, Orange, Volusia18 hr
Jan 22, 2:08 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr

Nearby

Freeze Warnings in Florida, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.